Jump to content
  • Sign Up

Archived

This topic is now archived and is closed to further replies.

Recommended Posts

Oh dear. Have been diagnosed with a UTI. I guess that explains the not-sleeping-because-I'm-up-peeing-all-night garbage that's been going on lately.

My doctor is giving me Cipro and I explained to the nurse that ALL medications bother my stomach and a nice mild antibiotic would be nice. The nurse said that Cipro is in the same family as amoxicillan and shouldn't bother my stomach too much.

Concern. Is Cipro gluten free? I don't have the link for the gluten-free meds page here at work. And has anyone had any positive/negative experiences with Cipro?

Thanks!!

Share this post


Link to post
Share on other sites

If you have any allergies to Penicillian don't take it. I was given Cipro and thought my life was going to end. I had taken an antihistamine with it, for a different reason and it was a good thing I did.

I woke up two hours after taking it, I was in a cold sweat and could not move any part of my body for 5 hours. I could not even yell for help and my son who was 18 then was sleeping in the next room. I now know what it has to be like for a quadrapelegic. The only thing on me that was working was my mind and eyes. If I hadn't taken the antihistamine I would have most likely died. I remained in a cold sweat for two days from that stuff.

I have not usual reactions to things like most people do. I have considerable drug allergies also.

Share this post


Link to post
Share on other sites

Cipro is not is not the same kind of antibiotic as amoxicillan... ie, it is not in the penicillan family.

It is a quinolone.... in the same family as Levoquin.

Having said that, allergies to different classes of antibiotics are common. Everyone is different. (I am allergic to penicillian, cephalosporins and quinolones, but not to macrolides such as biaxin or zythromax).

Almost all antibiotics are going to mess up your natural flora in your digestive system to some degree (again everyone is different).... I always take a probiotic while on antibiotics. The yogurt suggestion is a good one, too.

I remember hearing not too long ago that Cipro was gluten-free, but you might want to have your pharmasist confirm this or call Bayer to doublecheck.

Good Luck,

Pam

Share this post


Link to post
Share on other sites

I also rec taking some acidophilus while on the antib, and for a little while following.

Great news! This is off the Bayer website: http://www.ciprousa.com/cipro_urinary/faq.asp

Does Cipro contain gluten or lactose?

Cipro Tablets and Cipro Oral Suspension do not contain gluten or lactose.

Share this post


Link to post
Share on other sites
I have considerable drug allergies also.

Hi

dito Rusla,

had taken Cipro before but last UTI ended me up in ER with hives all over my body.

Took a week to feel half way normal

judy in philly

Share this post


Link to post
Share on other sites

Hi, Cipro is an old friend and enemy. Cipro is the last antibiotic that I took before I got so sick that a doctor told me there was nothing she could do for me. Fortunatly my husband insisted I go to a teaching hospital where I was diagnosed with Celiac sprue. However, this medicine is very hard on the stomach. If your intestine is at all irritated you may have some degree of difficulty with it. It probably doesn't contain gluten but it can cause problems. Ask your doctor for some more information before taking it. You may have an allergy to it and it can't be fixed with nexium or assorted other acid reflux drugs. Just be careful. We want to keep you around for a long time. Lots of Luck, Rsavage

Share this post


Link to post
Share on other sites

Its been years since I've taken cipro...but most antibiotics bother my stomach/intestines...its the nature of the beast. However, when I need to take one I always eat plenty of food with the dose and as I mentioned, take my probiotics.

Share this post


Link to post
Share on other sites

I usually take Macrobid for UTIs and it is pretty mild on my tummy....my tummy is very sensitive. I believe that it is gluten-free, but am not positive.

Good luck!

Share this post


Link to post
Share on other sites

Does anybody know if Macrobid causes Yeast infections? I am on it a month and my doctor said no but I am leary.

Cipro- I am allergic to Pennecillin and I am fine with Cipro. different class of medications

Share this post


Link to post
Share on other sites

It is my understanding that all antibiotics can cause yeast infections since they kill ALL bacteria in the body, including good bacteria that is supposed to be there.

My mom (the nurse) has always told me to eat lots of yogurt when taking antibiotics to avoid yeast infections. I seem to always get them anyway... <_<

Share this post


Link to post
Share on other sites
Does anybody know if Macrobid causes Yeast infections? I am on it a month and my doctor said no but I am leary.

Cipro- I am allergic to Pennecillin and I am fine with Cipro. different class of medications

HI Susan,

Just some info for a heads up. I'm allergic to practically all drugs from over use with UTI for years.

Macrobid tore me up big time.

I am allergic to Pennecillin and I am fine with Cipro. different class of medications

Yes, it basicly is a different class but it was my next drug of choice and worked for about 5 times and then the 6th ended up in the ER with hives, and difficulty breathing...why??? ,,,now allergic to chipo...why ...who knows :blink::blink::blink::blink:

Judy in Philly

Share this post


Link to post
Share on other sites

×
×
  • Create New...